[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1984

Delayed Hypersensitivity in Drug-Induced Toxic Epidermal Necrolysis-Reply

Author Affiliations

Department of Dermatology Tohoku University School of Medicine 980 Sendai, Japan

Arch Dermatol. 1984;120(11):1418. doi:10.1001/archderm.1984.01650470023004
Abstract

In Reply.—  We appreciate the interest in our article and the opinions expressed by Roujeau et al. We admit that the incidence of delayed hypersensitivity to penicillin in the hospital population is much higher than that of actual allergic reactions to penicillin. Thus, it is unfortunate for us that instead of being induced by other much rarer drugs, our case of TEN was induced by ampicillin and our patient had delayed skin responses to it. This, however, does not exclude the possibility that the remarkable delayed hypersensitivity to ampicillin disclosed in our patient played a crucial role in the pathogenesis in her case of TEN. Most of all we wanted to emphasize the histologic finding of the positive patch test site to ampicillin that showed a prominent degenerative change in the epidermis

First Page Preview View Large
First page PDF preview
First page PDF preview
×